Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at May 8, 2011, 3:00 AM MDT for Eddy County, New Mexico. It took effect at May 9, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 8, 2011, 3:00 AM MDT (09:00 UTC)
- In effect from
- May 9, 2011, 9:00 AM MDT
- Expired
- May 9, 2011, 4:17 AM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6216 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS74 KMAF 080900 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CDT SUN MAY 8 2011 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY... .AN UPPER LEVEL LOW MOVING INTO THE WESTERN U.S. IS CAUSING MID LEVEL WINDS TO INCREASE ACROSS THE AREA. WINDS WILL BEGIN INCREASING TODAY AND COULD BECOME STRONG TOMORROW AS STRONG DAYTIME HEATING ALLOWS THEM TO MIX INTO THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. NMZ027-TXZ258-082000- /O.NEW.KMAF.HW.A.0024.110509T1500Z-110510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 300 AM MDT SUN MAY 8 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. * TIMING...LATE MONDAY MORNING INTO THE EARLY EVENING. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
021 WWUS74 KMAF 081950 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SUN MAY 8 2011 ...STRONG WINDS POSSIBLE IN THE GUADALUPE MOUNTAINS MONDAY... .AN UPPER LEVEL STORM MOVING INTO THE SOUTHWEST ON MONDAY WILL CAUSE WINDS IN THE MID LEVELS TO INCREASE THROUGH MONDAY AFTERNOON. BY LATE MORNING MONDAY...STRONG AND POTENTIALLY DAMAGING WINDS MAY DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. WINDS ARE EXPECTED TO TAPER OFF SOMEWHAT MONDAY EVENING... THOUGH IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS THE UPPER LOW CONTINUES TO AFFECT THE AREA. NMZ027-TXZ258-091215- /O.CON.KMAF.HW.A.0024.110509T1500Z-110510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 150 PM MDT SUN MAY 8 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING... * TIMING...LATE MONDAY MORNING INTO THE EARLY EVENING. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 05
503 WWUS74 KMAF 091017 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 AM CDT MON MAY 9 2011 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS TODAY... .AN UPPER LEVEL STORM MOVING INTO THE DESERT SOUTHWEST TODAY WILL CAUSE WINDS IN THE MID LEVELS TO INCREASE THIS AFTERNOON. STRONG WINDS WILL DEVELOP AS DAYTIME HEATING ALLOWS THE WINDS TO MIX DOWN INTO THE HIGHER TERRAIN OF THE GUADALUPE MOUNTAINS. VERY WINDY CONDITIONS ARE ALSO EXPECTED FROM THE ADJACENT PLAINS IN SOUTHEAST NEW MEXICO SOUTH INTO THE DAVIS MOUNTAINS AND MARFA PLATEAU AREA. WINDS WILL TAPER OFF SOMEWHAT THIS EVENING...THOUGH IT WILL REMAIN WINDY IN THE MOUNTAINS FOR THE NEXT FEW DAYS AS THE UPPER LOW REMAINS IN THE AREA. NMZ027-TXZ258-092030- /O.UPG.KMAF.HW.A.0024.110509T1500Z-110510T0300Z/ /O.NEW.KMAF.HW.W.0035.110509T1500Z-110510T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 417 AM MDT MON MAY 9 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...LATE THIS MORNING INTO EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH GUSTING TO 65 MPH. * IMPACTS...HIGH PROFILE VEHICLES MAY HAVE GREAT DIFFICULTY MAINTAINING CONTROL. LOW FLYING AIRCRAFT MAY EXPERIENCE EXTREME MOUNTAIN WAVE TURBULENCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-034-TXZ057-058-074-079-080-092030- /O.NEW.KMAF.WI.Y.0019.110509T1500Z-110510T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PRESIDIO VALLEY-MARFA PLATEAU- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... VAN HORN...PECOS...ALPINE...FORT DAVIS...PRESIDIO...MARFA 517 AM CDT MON MAY 9 2011 /417 AM MDT MON MAY 9 2011/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. * TIMING...LATE THIS MORNING INTO EARLY THIS EVENING. * WINDS...SOUTHWEST TO WEST 25 TO 35 MPH GUSTING TO 45 MPH. * IMPACTS...TRAVEL WILL BE MADE MORE DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH AND SOUTH ORIENTED ROADS. LOOSE OBJECTS MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at May 8, 2:57 AM MDT, 3 minutes earlier.
Area forecast discussion, May 8, 2:57 AM MDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
357 AM CDT SUN MAY 8 2011
.DISCUSSION...
A SLOW MOVING UPPER LEVEL LOW WILL BE THE MAIN INFLUENCE ON
WEATHER THE NEXT SEVERAL DAYS. VERY HOT AND DRY CONDITIONS WILL
CONTINUE INTO AT LEAST TUESDAY AS WESTERLY FLOW ON THE SOUTHERN
PERIPHERY OF THE TROUGH INCREASE CHINOOK WINDS IN SOUTHEAST NEW
MEXICO AND WEST TEXAS. HIGHS IN THE UPPER 90S AND 100S WILL
CONTINUE THOUGH THE DRY AIR WILL HAVE ONE BENEFIT...A LARGE
DIURNAL TEMPERATURE TREND WHICH SHOULD MAKE FOR SOME PLEASANT
NIGHTS. THIS IS LITTLE SOLACE THOUGH FOR AN AREA IN SEVERE
DROUGHT.
THE UPPER LOW MOVES INTO NEW MEXICO ON WEDNESDAY AND STRONG UPPER
LEVEL FORCING COULD BRING A SLIGHT CHANCE FOR RAIN TO THE EASTERN
PERMIAN BASIN TUESDAY NIGHT WITH ITS WESTWARD EXTENT WHOLLY
DEPENDENT ON THE LOCATION OF THE RETREATING DRYLINE. HIGHEST RAIN
CHANCES WILL BE WHERE THEY HAVE BEEN LATELY...EAST OF MIDLAND WITH
VIRTUALLY NO CHANCE FOR RAIN OUT WEST DUE TO A LACK OF MOISTURE.
WEDNESDAY WILL BE COOLER DUE TO LOWER HEIGHTS ASSOCIATED WITH THE
PASSING UPPER TROUGH AND THE COLD FRONT MOVES THROUGH THURSDAY TO
CONTINUE THE TREND OF RETURNING TEMPERATURES TO NEAR NORMAL. LEFT
SOME SLIGHT CHANCE POPS MAINLY IN THE LOWER TRANS PECOS THURSDAY
ALONG THE STALLING FRONT. THE END OF THE WEEK WILL SEE WARMER
TEMPERATURES RETURNING...HOWEVER THE DEVELOPING UPPER RIDGE OVER
THE ROCKIES WILL BE WEAK AS IT IS SANDWICHED BETWEEN UPPER LOWS
OVER THE MS RIVER VALLEY AND WEST COAST. THIS SHOULD PREVENT A
RETURN OF NEAR RECORD HIGHS AND LEAVE US WITH ONLY ABOVE NORMAL
HIGHS. ENJOY.
HENNIG
&&
.FIRE WEATHER...
VERY HOT AND DRY CONDITIONS TODAY AND TOMORROW COMBINED WITH
INCREASING WINDS MEAN A RETURN OF CRITICAL FIRE WEATHER ACROSS A
LARGE PORTION OF THE AREA. WINDS WILL BE GENERALLY 15 TO 25 MPH
TODAY AND 20 TO 30 MPH MONDAY...EXCEPT IN THE GUADALUPE
MOUNTAINS WHERE WINDS WILL BE STRONGER...AND CAUTION SHOULD BE
PAID TO THE EXTREME HEAT THAT COULD GREATLY ADD STRESS ON
RESPONDERS THROUGH TUESDAY. RELATIVE HUMIDITY RECOVERY WILL
GENERALLY BE GOOD TO EXCELLENT EAST OF A DRYLINE AND FAIR TO POOR
WEST OF THE DRYLINE...WHICH WILL RARELY MOVE MUCH FURTHER WEST
THAN MIDLAND DURING THE OVERNIGHT HOURS THE NEXT FEW NIGHTS.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT IN THE
EASTERN PERMIAN BASIN BUT OTHERWISE NO RAINFALL IS EXPECTED. A
COLD FRONT WILL APPROACH THE AREA ON WEDNESDAY AND MOVE THROUGH ON
THURSDAY HELPING DECREASE THE WINDS AND TEMPS THUS IMPROVING THE
FIRE WEATHER SITUATION SOME.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 98 62 100 63 / 0 0 0 0
CARLSBAD NM 100 59 99 60 / 0 0 0 0
DRYDEN TX 103 66 103 68 / 0 0 0 0
FORT STOCKTON TX 102 63 102 64 / 0 0 0 0
GUADALUPE PASS TX 91 64 83 59 / 0 0 0 0
HOBBS NM 97 55 98 58 / 0 0 0 0
MARFA TX 88 45 90 50 / 0 0 0 0
MIDLAND INTL AIRPORT TX 102 60 100 61 / 0 0 0 0
ODESSA TX 99 62 101 63 / 0 0 0 0
WINK TX 107 54 105 60 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
RED FLAG WARNING FROM 11 AM TO 8 PM MDT MONDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 9 PM CDT /8
PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES... ANDREWS...
BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM
MDT/ MONDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...
SCURRY...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...GAINES...
GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
12/10Hazardous weather outlook, May 8, 2:41 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 AM CDT SUN MAY 8 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 341 AM CDT SUN MAY 8 2011 /241 AM MDT SUN MAY 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 7 PERCENT ARE EXPECTED BY AFTERNOON THROUGH MID EVENING. A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON THROUGH MID EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AFTERNOON AND MONDAY EVENING AND TUESDAY AFTERNOON AND TUESDAY EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. BREEZY TO WINDY CONDITIONS ALONG WITH RELATIVE HUMIDITIES DROPPING TO 3 TO 10 PERCENT ARE EXPECTED BOTH DAYS. A RED FLAG WARNING IS IN EFFECT MONDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AFTERNOON AND EVENING. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS MONDAY THROUGH EARLY MONDAY EVENING. A HIGH WIND WARNING IS IN EFFECT. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:15 AM MDT | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 35 hr |
| May 8, 3:15 AM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 45 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.